Alert archive / Michigan / River Flood Advisories in 2012

River Flood Advisory 2, NWS Grand Rapids, MI

January 17, 2012Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this river flood advisory at Jan 17, 2012, 10:25 AM EST for Kalamazoo County, Michigan. It was in force for 72 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 10:25 AM EST (15:25 UTC)
Expired
Jan 20, 2012, 10:23 AM EST
In force
72 hr
Issued by
NWS Grand Rapids, MI

County Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Portage River near Vicksburg (VCKM4).

Action stage
4.5 ft
Minor stage
5 ft
Moderate stage
7 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04097170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WGUS83 KGRR 171525
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 AM EST TUE JAN 17 2012

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
ADVISORY FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY
  ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A LOW PRESSURE SYSTEM MOVING
ACROSS THE AREA. THIS WILL PRODUCE RAINFALL AMOUNTS RANGING FROM
TRACE AMOUNTS UP TO A TENTH OF AN INCH BEFORE CAHANGING OVER TO
SNOW. THE EXTENDED OUTLOOK IS FOR CONTINUED COLD CONDITIONS. THE
FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

&&

MIC065-181725-
/O.NEW.KGRR.FL.Y.0001.120117T1525Z-120120T0600Z/
/HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 AM EST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE SYCAMORE CREEK AT HOLT.
* UNTIL LATE THURSDAY NIGHT.
* AT 1020 AM TUESDAY THE STAGE WAS ESTIMATED AT 4.3 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.6 FEET TOMORROW EARLY 
  AFTERNOON.
* IMPACT...AT 6.0 FEET...FLOODING BEGINS IN LOW LYING AREAS ALONG THE
  CREEK AND AT THE LANSING MUNICIPAL GOLF COURSE AND SCOTT WOODS PARK

$$

MIC077-181725-
/O.NEW.KGRR.FL.Y.0002.120117T1525Z-120122T0600Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 AM EST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* UNTIL LATE SATURDAY NIGHT.
* AT 1020 AM TUESDAY THE STAGE WAS ESTIMATED AT 4.5 FEET.
* BANKFULL STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 4.9 FEET THIS EVENING.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 

$$

MIC025-181725-
/O.NEW.KGRR.FL.Y.0003.120117T1525Z-120124T0600Z/
/BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 AM EST TUE JAN 17 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLOOD ADVISORY FOR
  THE ST JOSEPH RIVER AT BURLINGTON.
* UNTIL TUESDAY JANUARY 24.
* AT 10 AM TUESDAY THE STAGE WAS 4.9 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.7 FEET BY SATURDAY 
  MORNING.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW
  LYING WOODED AREAS ALONG THE RIVER BEGINS

$$

63
6 follow-up statements
825 
WGUS83 KGRR 180212
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
912 PM EST TUE JAN 17 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY
  ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A COLD HIGH PRESUURE AREA
MOVING INTO THE AREA. LITTLE OR NO ADDITIONAL PRECIPITATION IS
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


&&

MIC065-190412-
/O.CON.KGRR.FL.Y.0001.000000T0000Z-120120T0600Z/
/HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
912 PM EST TUE JAN 17 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE SYCAMORE CREEK AT HOLT
* UNTIL LATE THURSDAY NIGHT.
* THERE IS NO CURRENT OBSERVED DATA.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.8 FEET TOMORROW MORNING.
* IMPACT...AT 6.0 FEET...FLOODING BEGINS IN LOW LYING AREAS ALONG THE
  CREEK AND AT THE LANSING MUNICIPAL GOLF COURSE AND SCOTT WOODS PARK

$$

MIC077-190411-
/O.CON.KGRR.FL.Y.0002.000000T0000Z-120122T0600Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
912 PM EST TUE JAN 17 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG
* UNTIL LATE SATURDAY NIGHT.
* THERE IS NO CURRENT OBSERVED DATA.
* BANKFULL STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 4.9 FEET AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 

$$

MIC025-190411-
/O.CON.KGRR.FL.Y.0003.000000T0000Z-120124T0600Z/
/BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
912 PM EST TUE JAN 17 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE ST JOSEPH RIVER AT BURLINGTON
* UNTIL TUESDAY JANUARY 24.
* AT 08 PM TUESDAY THE STAGE WAS 5.1 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.7 FEET BY FRIDAY EVENING.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW
  LYING WOODED AREAS ALONG THE RIVER BEGINS

$$
830 
WGUS83 KGRR 181504
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 AM EST WED JAN 18 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY
  ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY

.THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE. THIS
WILL PRODUCE SNOWFALLS MAINLY NEAR LAKE MICHIGAN. THE EXTENDED 
OUTLOOK IS FOR A LOW PRESSURE ON FRIDAY. THE FOLLOWING FORECAST IS
BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA...
REMAIN ALERT TO POSSIBLE FLOODING OR THE POSSIBILITY OF THE
ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO
LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS
THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

&&

MIC065-191704-
/O.CON.KGRR.FL.Y.0001.000000T0000Z-120120T0600Z/
/HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 AM EST WED JAN 18 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE SYCAMORE CREEK AT HOLT
* UNTIL LATE THURSDAY NIGHT.
* AT 07 AM WEDNESDAY THE STAGE WAS ESTIMATED AT 5.7 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 5.7 FEET THROUGH THIS
  AFTERNOON.
* IMPACT...AT 6.0 FEET...FLOODING BEGINS IN LOW LYING AREAS ALONG THE
  CREEK AND AT THE LANSING MUNICIPAL GOLF COURSE AND SCOTT WOODS PARK

$$

MIC077-191703-
/O.CON.KGRR.FL.Y.0002.000000T0000Z-120122T0600Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 AM EST WED JAN 18 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG
* UNTIL LATE SATURDAY NIGHT.
* AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET.
* BANKFULL STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 4.7 FEET THROUGH THIS
AFTERNOON.
* IMPACT...AT 4.5 FEET...RIVER IS BANKFULL

$$

MIC025-191703-
/O.CON.KGRR.FL.Y.0003.000000T0000Z-120125T0600Z/
/BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1004 AM EST WED JAN 18 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE ST JOSEPH RIVER AT BURLINGTON
* UNTIL WEDNESDAY JANUARY 25.
* AT 04 AM WEDNESDAY THE STAGE WAS 5.5 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.8 FEET BY TOMORROW 
  EVENING.

$$

63
009 
WGUS83 KGRR 190301
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 PM EST WED JAN 18 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY
  ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY

. LOW PRESSURE WILL MOVE NORTH OF LAKE MICHIGAN TONIGHT BRINGING AN 
ARCTIC FRONT THROUGH LOWER MICHIGAN. A BURST OF SNOW WILL BE 
ALONG THE FRONT AND LAKE EFFECT SNOW SHOWERS WILL FOLLOW. THE
FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


&&

MIC065-191730-
/O.EXT.KGRR.FL.Y.0001.000000T0000Z-120119T1730Z/
/HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1001 PM EST WED JAN 18 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE SYCAMORE CREEK AT HOLT
* UNTIL THURSDAY AFTERNOON.
* THERE IS NO CURRENT OBSERVED DATA.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.1 FEET AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL.  OVERFLOW BEGINS IN LOW 
  LYING AREAS ALONG THE CREEK

$$

MIC077-200501-
/O.EXT.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1001 PM EST WED JAN 18 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE PORTAGE RIVER NEAR VICKSBURG
* UNTIL FRIDAY AFTERNOON.
* AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET.
* BANKFULL STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 4.5 FEET...RIVER IS BANKFULL

$$

MIC025-200501-
/O.EXT.KGRR.FL.Y.0003.000000T0000Z-120126T0000Z/
/BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1001 PM EST WED JAN 18 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE ST JOSEPH RIVER AT BURLINGTON
* UNTIL WEDNESDAY JANUARY 25.
* AT 07 PM WEDNESDAY THE STAGE WAS 5.5 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.8 FEET BY FRIDAY MORNING.
* IMPACT...AT 6.5 FEET...EXPECT MINOR FLOODING OF CRAWL SPACES TO 
  HOMES ADJACENT TO THE RIVER UPSTREAM

$$
MJK
978 
WGUS83 KGRR 191545
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 AM EST THU JAN 19 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN 
SOUTHWEST LOWER MICHIGAN...

  SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.THE CURRENT WEATHER IS DOMINATED BY LAKE EFFECT SNOW. THIS WILL
PRODUCE PRECIPITATION RANGING FROM TRACE AMOUNTS UP TO TWO TENTHS
OF AN INCH. THE EXTENDED OUTLOOK IS FOR A LOW PRESSURE SYSTEM TO
BRING MORE SNOW ON FRIDAY. THE FOLLOWING FORECAST IS BASED ON
OBSERVED AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

&&

MIC065-191615-
/O.CAN.KGRR.FL.Y.0001.000000T0000Z-120119T2000Z/
/HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM EST THU JAN 19 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE SYCAMORE CREEK AT HOLT.
* AT 07 AM WEDNESDAY THE STAGE WAS ESTIMATED AT 4.9 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 4.8 FEET THIS AFTERNOON.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL.  OVERFLOW BEGINS IN LOW 
  LYING AREAS ALONG THE CREEK

$$

MIC077-201744-
/O.CON.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM EST THU JAN 19 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG
* UNTIL FRIDAY AFTERNOON.
* AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET.
* BANKFULL STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 4.5 FEET...RIVER IS BANKFULL

$$

MIC025-201744-
/O.EXT.KGRR.FL.Y.0003.000000T0000Z-120126T0600Z/
/BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM EST THU JAN 19 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE ST JOSEPH RIVER AT BURLINGTON
* UNTIL THURSDAY JANUARY 26.
* AT 10 AM THURSDAY THE STAGE WAS 5.2 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.6 FEET BY SATURDAY 
  EVENING.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW
  LYING WOODED AREAS ALONG THE RIVER BEGINS

$$

63
628 
WGUS83 KGRR 200218
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
918 PM EST THU JAN 19 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

. SNOW WILL MOVE INTO LOWER MICHIGAN FRIDAY WITH SNOWY ROADS
EXPECTED DURING FRIDAY AFTERNOON AND EVENING. FAIR WEATHER RETURNS
FOR SATURDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED 
AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


&&

MIC077-201800-
/O.CON.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
918 PM EST THU JAN 19 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG
* UNTIL FRIDAY AFTERNOON.
* AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET.
* BANKFULL STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 4.5 FEET...RIVER IS BANKFULL

$$

MIC025-210418-
/O.EXT.KGRR.FL.Y.0003.000000T0000Z-120127T0000Z/
/BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
918 PM EST THU JAN 19 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE ST JOSEPH RIVER AT BURLINGTON
* UNTIL THURSDAY JANUARY 26.
* AT 09 PM THURSDAY THE STAGE WAS 5.1 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.6 FEET BY SATURDAY 
  MORNING.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW
  LYING WOODED AREAS ALONG THE RIVER BEGINS

$$
MJK
071 
WGUS83 KGRR 201523
FLSGRR


FLOOD ADVISORY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 AM EST FRI JAN 20 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN 
SOUTHWEST LOWER MICHIGAN...

  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST
LOWER MICHIGAN...

  ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A LOW PRESSURE SYSTEM MOVING
INTO THE REGION. THIS WILL PRODUCE PRECIPITATION AMOUNTS RANGING
FROM A TENTH OF AN INCH TO A HALF INCH. THE EXTENDED OUTLOOK IS FOR
ANOTHER SYSTEM SUNDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED 
AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.

A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE 
FORECAST TO EXCEED BANKFULL.  IF YOU ARE IN THE ADVISORY AREA REMAIN 
ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY 
BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL 
EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS 
INFORMATION ON TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

&&

MIC077-201553-
/O.CAN.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/
/VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1023 AM EST FRI JAN 20 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* AT 7 AM FRIDAY THE STAGE WAS ESTIMATED AT 4.4 FEET.
* BANKFULL STAGE IS 4.5 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 4.3 FEET THIS AFTERNOON.
* IMPACT...AT 4.5 FEET...RIVER IS BANKFULL

$$

MIC025-211723-
/O.EXT.KGRR.FL.Y.0003.000000T0000Z-120126T1800Z/
/BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1023 AM EST FRI JAN 20 2012

THE FLOOD ADVISORY IS EXTENDED FOR
  THE ST JOSEPH RIVER AT BURLINGTON
* UNTIL THURSDAY AFTERNOON.
* AT 10 AM FRIDAY THE STAGE WAS 5.0 FEET.
* BANKFULL STAGE IS 5.0 FEET.
* FLOOD STAGE IS 6.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 5.3 FEET BY TOMORROW EARLY 
  AFTERNOON.
* IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW
  LYING WOODED AREAS ALONG THE RIVER BEGINS

$$

63

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at Jan 17, 9:43 AM EST, 42 minutes earlier.

Area forecast discussion, Jan 17, 9:43 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 AM EST TUE JAN 17 2012

LATEST UPDATE...SYNOPSIS/SHORT TERM...

.SYNOPSIS...(943 AM EST TUE JAN 17 2012)
LOW PRESSURE WILL BRING RAIN CHANGING TO FREEZING DRIZZLE AND THEN
SNOW TODAY. FROM 2 TO 6 INCHES OF SNOW IS EXPECTED NORTH OF
INTERSTATE 96 BY MIDNIGHT. THE EVENING COMMUTE COULD BE SLOWED BY
ICY ROADS AS TEMPERATURES DROP BELOW FREEZING THIS AFTERNOON. LAKE
EFFECT SNOW SHOWERS ARE EXPECTED OVERNIGHT AS ARCTIC AIR MOVES IN
WITH 1 TO 4 INCHES OF ADDITIONAL SNOW ALONG AND WEST OF HIGHWAY 131
BY WEDNESDAY MORNING.

&&

.SHORT TERM...(943 AM EST TUE JAN 17 2012)
(THIS AFTERNOON THROUGH THURSDAY AFTERNOON)
DROPPED THE DENSE FOG ADVISORY AS RAIN EARLIER THIS MORNING HAS
ALLOWED VISBYS TO IMPROVE. INCREASING NORTHEAST WINDS SHOULD KEEP
DENSE FOG FROM REFORMING. DROPPED MENTION OF THUNDER AS SOUTHERN
FORECAST AREA IS CURRENTLY DRY SLOTTED AND HRRR RUC SHOWS ANY
CONVECTIVE LOOKING PRECIP FORMING OFF TO THE EAST OF THE SOUTHERN
FORECAST AREA.

WILL HAVE TO CONSIDER EXPANDING THE WINTER WEATHER ADVISORY
SOUTHWARD THIS AFTERNOON AS TEMPS FALL BELOW FREEZING ALLOWING
RESIDUAL MOISTURE TO FREEZE ON ROADS...COMBINED WITH SYNOPTIC SNOWS
AND PERHAPS A PERIOD OF FREEZING RAIN OR DRIZZLE.

REST OF PREVIOUS DISCUSSION FOLLOWS.

THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WILL TRACK FROM NEAR
SBN AT 12Z THIS MORNING TO LAKE ONTARIO BY 00Z THIS EVE. PCPN TYPE
TODAY SHOULD BE ALL SNOW ACROSS OUR NORTHERN COUNTIES WHERE SNOW
ACCUMULATIONS OF 3 TO 6 INCHES ARE ANTICIPATED. ACROSS OUR CENTRAL
COUNTIES WE EXPECT LIGHT RAIN/DRIZZLE TO GRADUALLY TRANSITION TO
SNOW TOWARD MID TO LATE MORNING. 1 TO 3 INCHES OF SNOW IS THE MOST
LIKELY OUTCOME ACROSS THIS AREA... MAYBE LOCALLY 4 INCHES WHERE
P-TYPE TRANSITIONS TO SNOW THE SOONEST.

P-TYPE WILL GRADUALLY TRANSITION FROM RAIN TO SNOW ACROSS OUR
SOUTHERN COUNTIES FROM WNW TO ESE THIS AFTN AS SUGGESTED BY 00Z
GFS/NAM LOW LEVEL THICKNESS TOOLS. ONLY A FEW TENTHS TO AS MUCH AS 2
INCHES OF SNOW WILL FALL ACROSS OUR SOUTHERN COUNTIES THIS AFTN...
WITH LOWEST AMOUNTS OF LESS THAN AN INCH NEAR JXN... WHERE P-TYPE
WON/T CHANGE TO SNOW UNTIL MID TO LATE AFTN.

NW FLOW LES WILL DEVELOP LATE THIS AFTN/EVE AS H8 TEMPS FALL
SIGNIFICANTLY TO -16 TO -18 C BY 06Z WED. A QUICK ADDITIONAL 1 TO 4
INCHES OF LES IS ANTICIPATED FROM 00Z THRU 06Z THIS EVE... MAINLY IN
THE FAVORED NW FLOW SNOW BELT AREAS NEAR TO WEST OF US-131. THE AREA
NEAR TO SW OF A LINE FROM MKG TO AZO WILL BE FAVORED FOR LES THIS
EVE. HOWEVER LOWERING INVERSION HEIGHTS AND SFC RIDGING WILL CAUSE
SNOW SHOWERS TO ALREADY BEGIN TO WIND DOWN SLOWLY AFTER 06Z.

A HIGH PRESSURE RIDGE WILL BRING FAIR WX WEDNESDAY BEFORE SNOW
DEVELOPS WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AND COLD
FRONT MOVES THROUGH FROM 06Z THRU 12Z THUR. STRONG NW FLOW CAA
THURSDAY MEANS THAT TEMPS AROUND DAYBREAK WILL ONLY BE IN THE UPPER
TEENS TO LOWER 20S... WITH SLOWLY FALLING TEMPS THROUGH THE TEENS
THROUGH THE DAY. WNW LES IS ANTICIPATED THURSDAY AS H8 TEMPS PLUMMET
TO -19 TO -21 C BY 00Z FRI. SEVERAL ADDITIONAL INCHES OF SNOW ARE
ANTICIPATED THURSDAY IN FAVORED WNW FLOW SNOW BELT AREAS NEAR TO
WEST OF US-131.

&&

.LONG TERM...(400 AM EST TUE JAN 17 2012)
(THURSDAY NIGHT THROUGH MONDAY)
THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE RISK FOR
ACCUMULATING SNOW FRIDAY.

MODELS ARE NOT IN VERY GOOD AGREEMENT.  A WEAK MID LEVEL SHORTWAVE
WILL BE DROPPING SOUTHEASTWARD INTO THE GREAT LAKES REGION FOR
FRIDAY.  AT THE SURFACE THE HIGH RES EURO KEEPS THE SURFACE LOW FAR
SOUTH OF MI.  THE GFS AND NAM ARE SUPPORTING A TRACK FURTHER NORTH.
THIS MORE NORTHERN TRACK WOULD LEAD TO A BAND OF ACCUMULATING SNOW
IN SOUTHWEST MI.  THE AIR IS PLENTY COLD ENOUGH TO SUPPORT LAKE
ENHANCEMENT.  WILL BUMP UP POPS TO LIKELY FOR WESTERN PARTS OF MY
FORECAST AREA GIVEN THE POTENTIAL FOR SOME LAKE ENHANCEMENT.

OVERALL THE POTENTIAL FOR AN EXTENDED WARMUP IS DIMINISHING.  TRENDS
SHOW THE COLDER AIR HOLDING IN PLACE LONGER. FOR THIS REASON WE
LOWERED TEMPERATURES.

&&

.AVIATION...(700 AM EST TUE JAN 17 2012)
LATEST DATA SUGGESTS A RISK FOR PL AND FREEZING RAIN FOR A FEW SITES
KGRR AND KLAN.  KMKG SHOULD SWITCH FROM RAIN TO SNOW BY 15Z.  THE
DENSE FOG IS FORECASTED TO GRADUALLY DISSIPATE AS THE COLDER AIR
MOVES IN FROM THE NORTH.  CEILINGS AND VISIBILITY VALUES WILL
IMPROVE THE MOST FOR KAZO KJXN AND KBTL THIS MORNING AS UPSTREAM
VALUES IN NRN INDIANA HAVE TRENDED TOWARD IFR.

A BAND OF SNOW SHOULD IMPACT KMKG AND PERHAPS KGRR THE GREATEST LATE
THIS MORNING INTO THE AFTERNOON.  LAKE EFFECT WILL DEVELOP LATE THIS
AFTERNOON AND EVENING AS MUCH COLDER AIR FILTERS IN FROM THE
NORTHWEST.  THE LAKE EFFECT WILL DIMINISH TONIGHT MAINLY AFTER 06Z.

&&

.MARINE...(400 AM EST TUE JAN 17 2012)
GALE WARNING IN EFFECT TODAY DUE TO STRONG NW WINDS ON THE BACK SIDE
OF THE DEPARTING LOW PRESSURE SYSTEM.

&&

.HYDROLOGY...(400 AM EST TUE JAN 17 2012)
NO ICE JAMS HAVE BEEN REPORTED. POTENTIAL FOR THEM WILL INCREASE
THIS WEEK AS COLDER AIR MOVES IN... PARTICULARLY BY THURSDAY AND
FRIDAY WHEN HIGH TEMPS WILL ONLY REACH THE 15 TO 20 DEGREE MARK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...

MI...WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 7 PM EST THIS
     EVENING FOR MASON LAKE OSCEOLA CLARE OCEANA NEWAYGO MECOSTA
     ISABELLA MONTCALM AND GRATIOT COUNTIES.

LM...GALE WARNING ST JOSEPH TO MANISTEE 7 AM TO 11 PM TODAY.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   LAURENS/OSTUNO
LONG TERM:    MJS
AVIATION:     MJS
MARINE:       LAURENS
HYDROLOGY:    LAURENS
Hazardous weather outlook, Jan 17, 4:29 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
429 AM EST TUE JAN 17 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
429 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW COVERED AND ICY ROADS WILL BE POSSIBLE TODAY ESPECIALLY ALONG
AND NORTH OF M-46. A TENTH OF AN INCH OF FREEZING RAIN AND 3 TO 5
INCHES OF SNOW ARE FORECASTED. WE WILL NEED TO MONITOR THIS
DEVELOPING STORM THROUGH THE DAY FOR POSSIBLE CHANGES TO THE HEADLINES.

LAKE EFFECT SNOW WILL DEVELOP OVERNIGHT AND THAT COULD LEAD TO
ADDITIONAL ACCUMULATIONS ALONG AND WEST OF HIGHWAY 131.

THICK FOG WILL PERSIST THROUGH MOST OF THE MORNING LEADING TO
HAZARDOUS TRAVEL ROUGHLY ALONG AND SOUTH IF I-96.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM WILL LIKELY IMPACT THE REGION WEDNESDAY NIGHT INTO
THURSDAY WITH ACCUMULATIONS. THIS WOULD ALSO LEAD TO HAZARDOUS
TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-180930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
429 AM EST TUE JAN 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS WILL LEAD TO HAZARDOUS BOATING CONDITIONS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT WILL LIKELY PERSIST
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:31 PM ESTDense Fog AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more12 hr
Jan 17, 10:25 AM ESTRiver Flood AdvisoryGRRIngham48 hr
Jan 17, 10:25 AM ESTRiver Flood AdvisoryGRRCalhoun19 days

Nearby

River Flood Advisories in Michigan, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.